Circle of Life ½ Day / Full-Day / 2-Day Retreat Format Options

This covers material in sessions 1 & 2 from the long format. You may want to review Session One (outline of sessions & coach notes) in your Coach Manual.

½ Day Retreat Option (3.5-4 Hrs)

PREPARATION:

- If Applicable: Use the PRE & POST Self Evaluations for the CoL metrics study.
- It is recommended doing a longer version of Session One, so participants have time to
 process & understand the foundation of the Circle of Life, which allows the following
 sessions to be shorter. Also, allowing more time to do mind/body practices and taking longer
 breaks leaves participants feeling refreshed rather than being overwhelmed by trying to
 cover too much.
- Start Time tell participants to be there at 8:45-that you will start at 8:55am.

9:00 Introduction to Circle of Life & Introduce Yourself

5-7mins

Optional: Review 15 Powers Poster or refer to guidebook #4 Key Powers,
 3 mins
 #1 Self Inquiry & Tuning Into Yourself, #6 Intention, #14 Failsafe, #10 Accountability

9:10 Group Introductions

10-15 mins

- State your name AND
- Why were you drawn to this program? OR
- What would you like to gain by participation? OR
- State your name and tell everyone one thing that you do that supports your well-being.

9:30 Review & sign Coach/Participant Agreement

3 mins

9:35 Lifeboat Metaphor: A process of accessing the subconscious.

6 mins

- Guide the group in the visualization: Close eyes, breathe, etc...
- Ask if anyone would share what his or her boat experience was like.

9:45 BREAK Mind/Body practice

2 mins

9:48 Walk group through the Participant's Guidebook (if using guidebooks)

2 mins

- TAB 1 The Circle of Life process
- TAB 2 The 12 Focus Areas
- TAB 3 Mind/Body Optimizing (Self Care) Practices

9:50 Whisper, Yell or 2 by 4: Discuss the messages of body and intuition.

8-10 mins

10:00 BREAK (5 min.) & Mind/Body practice (2 min)

7 mins

• Lead a 2 min Mind/Body practice as participants return from the break.

10:10 Phase 1: Assess Your Life Total time for process: 18-22 mins

- Option: Circle Assessments can be done prior to retreats, participants bring filled out forms with them.
- Hand out & have participants fill out Circle Assessment

12-13 mins

- o Refer to Keywords **pg. 55** in Guidebook
- o Participants Write down their 3 highest scores & 3 lowest scores

10:20 Ask for volunteers (1 or 2) to share one area that they scored the highest.

2 mins

• Share with the group what makes that area successful for him/her.

Partner exercise: (2 minutes each)

4 mins total

• Take turns talking about strengths and how it affects other aspects of their life.

Explain to your participants: What makes strength?

2 mins

- Focus/prioritizing/discipline/attention to it, value, benefits...
- What did it feel like to start focusing on your strengths?
- They can direct this same positive energy to any area they want to change.

10:40 BREAK for bathroom/snacks/dance

• Bring everyone back and do a one minute M/B practice.

15 mins

10:55 Phase 2: Readiness for Change Total time for process: 15 mins

Coach states: Now decide upon the area you are committed to focus on for the following sessions (the next few weeks or 2-3 months). If an area that you want to work on is private, choose another area you want to work on and that you feel comfortable sharing with the group. You can then work on your more private area at home or in a one to one coaching session.

- Hand out the Readiness for Change Assessment and walk them through it. **NOTE:** Question 2 – write out pro/cons on separate sheet.
- Discuss results.

11:15 M/B practice 2 mins

11:20 Partner Exercise

Index Cards: Participants write down and schedule (day & time) for one of the following:

- 1. one **realistic** action step in the area of life you will be focusing on OR
- 2. one mind/body practice you will take next week.

Coach state some examples of action steps: setting up an appt., a 2 minute mind/body practice 3 x a week, schedule a massage, drink 1 more glass of water a day, meet with a friend for a walk, etc..

 Partner up: (1 minute each) Please tell your partner what your self-care action step is and the time and day it scheduled.

11:30 Sacred Power Place Visualization (on the coach tools page)

15 mins

Or use any visualization of your choice

Note: Get everyone up moving to make sure they are fully awake afterward, use the bathroom, and drink water. Maybe have them stomp their feet and rub hands together (standing or sitting) and make sounds to wake up or shake around of move (put on some gentle upbeat - but not too fast - music)

11:55 BREAK for water, snack and bathroom

12:00 Give Home assignment:

5 mins 5-7 mins

- If they have participant guidebooks -"Read the chapter in **Part Two** of your chosen area." (Show them how to locate Part 2 / Table of Contents.)
- **Option One:** Hand out a copy (or email) the directions for filling out the Blueprint for Change and the blank form of the Blueprint to do *at home*.
 - And request the participants bring their filled out Blueprint to the next session (by phone or in person).
- **Option Two:** Participants fill out at *next* session (but only if the next session is "in person").

Note: Let them know they will have an accountability report on their action step that they committed to today. Remember this is a fail-safe process. There are no failures, only the successes of taking the action or learning what works and what doesn't work for you in your life.

12:10 Round Robin (30 sec - 1 min each) total

8-10 mins

- What is something that you learned or one thing that you might apply to your life from our time together?
- If your group has more than 8 people ask for 3-4 volunteers.
- Or if it is a smaller group, have a go around with each person.

12:30 Discuss & firm up follow-up sessions OPTIONS:

15 mins

- Meet in person as a group (one to two hours)
- Meet by phone for a group call (30 min to one hour)
- Schedule one to one coaching sessions
- Set up peer accountability support (coaching buddies) with each other
- Set up a Question & Answer session

Leave them with an upbeat Victory Cry! or Hurrah! or Clapping! (put music on to exit)

12:45 Close & Complete ½ Day Retreat Format

Lunch Options (1hr 45min lunch):

- Provide lunch on site
- Go out for lunch as a group
- Everyone is on their own

Options for the 3 & 1/2 hr Retreat:

- Have participants fill out Circle Assessment before hand, which leaves an extra 18-20 minutes to fill out the Blueprint for Change instead.
- You could start earlier at 8:30am and ending at 12:15-12:30.
- Delete or add anything you want!

Full-Day Retreat Option (additional 1.5 Hrs, total 5 Hrs)

Begin afternoon at 2:30

2:30 Energizing M/B practices Fill out the Blueprint for Change	2 mins 20 mins
2:55 Break	10 mins
 3:05 Group Process Exercise: Demo the process Break up into groups of 3, each person has 12 minutes to read though their Blueprint & discuss on challenges & action steps. Take one-minute M/B breaks between each person. total 	5 mins 45 mins
3:35 Discuss follow-up sessions	5 mins
3:55 Completion	5 mins

1.5 hrs Total

4:00 Close & Complete 1-Day Retreat Format

2-Day Retreat Option (additional 3.5-4 Hrs, total 7-8 Hrs)

Day 2 (This can be set up for either mornings or afternoons, this example is in the afternoon.)

Recommended Option – Have your participants fill out their Blueprint for Change before coming to the second day of the retreat.

1:30 Energizing M/B practices

2 mins

Fill out the Blueprint for Change (if not filled out earlier).

20 mins

1:55 Break 10 mins

2:05 Group Process Exercise:

Demo the process

5 mins

- Break up into groups of 4 and each person has 12-14 each minutes to read though their Blueprint and get support.
- Take one minute M/B breaks between each person.

65 mins total

3:15 Break 10 mins

3:20 Other Weekend or Retreat ideas.

45 mins

- Guest presenters:
 - Health practitioners
 - Nutritionists
 - o Counselors
 - o Artists to lead in an activity
 - Inspirational / Spiritual
- Exercises pertaining to a shared topic of interest.
 - o Eg Life Purpose: take The Passion Test
- Collages (vision board) have people bring magazines, scissors, etc.
- Go outdoors (or indoors) Lead or have a teacher come to lead do Tai Chi, Qigong, movement, or gentle yoga, nature walk, meditation, and so on
- Prayers, hands on healing, blessings, other rituals or ceremonies. dance your intentions
- Time to journal, read (an applicable book selection)

3:50 Break 10 mins

4:00 Discuss follow-up sessions / Questions

5 mins

4:05 Optional: End with an **Intention ritual** (candles & symbols) total

25 mins

2-3 minutes each person

4-4:30 Closing 2 mins

3-3 1/2 hrs total

4-4:30 Close & Complete 2-Day Retreat Format